Advertisement

Correspondence rules and path integrals

  • Maurice M. Mizrahi
Section V
Part of the Lecture Notes in Physics book series (LNP, volume 106)

Abstract

A path-integral representation is constructed for propagators corresponding to quantum Hamiltonian operators obtained from classical Hamiltonians by an arbitrary rule of correspondence. Each rule yields a unique way of defining the path integral in the context of a formalism which does not require a limiting process. This formalism is more reliable than the usual time-slicing (lattice) definition in that all the expressions it entails are well-defined for computational purposes and it allows the explicit evaluation of large classes of path integrals. Direct substitution in the Schrödinger equation shows that there are no restrictions (such as Hermiticity or time-independence) on the Hamiltonian operator. Examples are given.

Keywords

Quantum Operator Hamiltonian Operator Correspondence Rule Arbitrary Rule Dinger Equation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Maurice M. Mizrahi, “The Weyl Correspondence and Path Integrals”, J. Math. Phys. 16 (1975), 2201–6.Google Scholar
  2. 2.
    L. Cohen, “Correspondence Rules and Path Integrals”, J. Math. Phys. 17 (1976), 597–8.Google Scholar
  3. 3.
    J.S. Dowker, “Path Integrals and Ordering Rules”, J. Math. Phys. 17 (1976), 1873–4.Google Scholar
  4. 4.
    Maurice M. Mizrahi, “Phase Space Path Integrals, Without Limiting Procedure”, J. Math. Phys. 19 (1978), 298–307.Google Scholar
  5. 5.
    L. Cohen, “Generalized Phase-Space Distribution Functions”, J. Math. Phys. 7 (1966), 781–6.Google Scholar
  6. 6.
    S.F. Edwards and Y.V. Gulyaev, Proc. Roy. Soc. A279 (1964), 299.Google Scholar
  7. 7.
    C. DeWitt-Morette, A. Maheshwari, and B. Nelson, “Path Integration in Phase Space”, Gen. Rel. and Grav. 8 (1977), 581–93.Google Scholar
  8. 8.
    Maurice M. Mizrahi, “On Path Integral Solutions of the Schrödinger Equation, Without Limiting Procedure”, J. Math. Phys. 17 (1976), 566–75.Google Scholar
  9. 9.
    Maurice M. Mizrahi, “Generalized Hermite Polynomials”, J. Comp. and Appl. Math. 1 (1975), 273–7.Google Scholar
  10. 10.
    Maurice M. Mizrahi, “On the Semiclassical Expansion in Quantum Mechanics for Arbitrary Hamiltonians”, J. Math. Phys. 18 (1977), 786–90.Google Scholar

Copyright information

© Springer-Verlag 1979

Authors and Affiliations

  • Maurice M. Mizrahi
    • 1
  1. 1.nter for Naval Analyses of the University of RochesterArlingtonUSA

Personalised recommendations